Abdominal cramping after chemo any advice? - My Ovacome

My Ovacome

15,785 members18,349 posts

Abdominal cramping after chemo any advice?

Supermary profile image

Hi ladies

I had my chemo on Wednesday felt good Thursday but yesterday and today the abdominal cramping and spasms has been really painful

Any remedies advice or has anyone else experienced this?

Thanks

Margaret

11 Replies

Hello Supermary

Yes I know what you mean! This time round ( my 3rd cycle) got cramps and really sore gut.

I would suggest that if you are not constipated then the best course of action is to drink plenty, eat little and often if you can and rest until it feels better.

You can use over the counter remedies like Buscopan or Imodium but because it’s a side effect it may be better to let be. I am sure that my problem was caused by the chemo acting on fast growing cells in the gut and after a few days I feel a bit better. If you are worried or in pain ring your chemo line for advice. Hope you feel better soon xx

[Edited by moderator] medical marijuana [edited by moderator] THC oil, it will help a lot with all the side effects from what I read. I just purchased a bottle for my mom and she started taking it yesterday

OvacomeSupport profile image
OvacomeSupportPartner in reply to Vanessa1993

Hello Vanessa1993

Thank you for your reply. It looks as though you may be posting from the USA?

Cannabis oil containing both CBD and THC is illegal in the UK. You can find more information about cannabis and cancer in a reply that we posted recently to another post at healthunlocked.com/ovacome/...

If there's anything that we can help with, please get in touch with our Support Service.

Best wishes

Julia (Ovacome Support Services Officer)

Which chemo have they switched you onto? Try taking buscopan for the cramps. (Google the generic name) 3 times a day but don’t take it with zofran, switch to another nausea pill, if it doesn’t settle and you get dioreah as well you might need them to lower the dose a bit💞

Ooh and start probiotics, ask your onco first they help a lot,

27-359 profile image
27-359 in reply to Dee8ace

Re probiotics. I take them all the time, but was going to stop once I start chemo, as I thought that foods like live you hurt and blue cheese etc. we're a no-no. Is your on c happy for you to take them?

Sorry to say something different but it could be very bad gas, also careful with the diarrhea remedies as you may be constipated when I had chemo that's what happened to me and you could be the same, but we all act differently. However you'll know very quickly which way things are going so take it from there. You can also call your nurse or the hotline if it's very bad. I hope this helps and doesn't confuse. Good luck, all the best and take care. Sue xx

Hi Supermary,

Did you have a debulking surgery prior to chemo? I did and always had pretty bad abdominal pains the first week after chemo, which subsided for two weeks, then pain again after chemo (had chemo every 3 weeks). I even went back to the surgeon to tell him about it because it was so disturbing. It turns out for me, it was the abdomen just still healing and all the "zings," cramps and pain was my insides still trying to heal. Never got why it was the worst right after chemo, but I just told myself if was the chemo really doing its job! (Though I know it doesn't work that way.)

Supermary profile image
Supermary in reply to FlowerRose

No I am having three rounds of chemo hen surgery then chemo again

So not sure what caused the intense cramping it was aweful very very painful and I couldn’t sleep for

Two days

It is better now but I am worried it will happen again with next treatment

OvacomeSupport profile image
OvacomeSupportPartner in reply to Supermary

Hello Supermary

Thank you for your post and your reply. I'm pleased to hear that you're feeling better.

As other members have mentioned, you can contact your chemotherapy line for advice about any pain or symptoms that you experience during chemotherapy. You can also tell your team about the pain that you've had and ask for their advice about what could be causing it and what to do if it happens again.

If there's anything that we can help with, or if you'd like to talk anything through, please get in touch with our Support Service.

Best wishes

Julia (Ovacome Support Services Officer)

Buscopan are very good for this. You can buy them over the counter but my oncologist prescribed .

You may also like...